Oklahoma, 2005

Tornado and Hail in Oklahoma, April 25, 2005

April 25, 2005 · NWS OUN · 6 events in 3 counties and zones

5 hail, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 25, 1:56 PM CST, 4 hours 1 minute earlier.

Area forecast discussion, Apr 25, 1:56 PM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT MON APR 25 2005

.DISCUSSION...
COLD MID LEVEL CIRCULATION MAKING ITS WAY EAST ACROSS THE AREA THIS
EVENING... ALONG WITH SFC COLD FRONT AND DEVELOPING DRY LINE WILL
MAKE FOR SOME INTERESTING WEATHER THIS EVENING. EXPECT MOST OF THE
ACTIVITY TO BE EAST OF THE AREA BY MIDNIGHT WITH ANOTHER COOL SFC
HIGH SETTLING SOUTH ACROSS THE PLAINS.

BREEZY AND COOL START TO THE DAY ON TUESDAY WITH BELOW NORMAL
TEMPS ONCE AGAIN. GRADUAL WARMING TREND EXPECTED ACROSS MUCH OF THE
AREA... WITH EXCEPTION BEING AREAS NORTH OF FRONTAL BOUNDARY...
WHICH WILL BE WAFFLING ACROSS AREA FOR THE SECOND HALF OF THE
WEEK INTO THE WEEKEND. WILL KEEP LOW POPS ACROSS THE NORTH
BEGINNING WED NIGHT THROUGH END OF THE WEEK NEAR AND NORTH OF
EXPECTED FRONTAL POSITION. SLIGHTLY BETTER CHANCES BY FIRST PART
OF WEEKEND AS STRONGER WAVE MOVES ACROSS PUSHING FRONT SOUTH OF
THE AREA. THIS WILL DRY THINGS OUT AND ONCE AGAIN BRING COOLER
THAN NORMAL TEMPS TO THE SOUTHERN PLAINS FOR THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  43  70  45  73 /  40  10   0   0
HOBART OK         43  71  44  75 /  30  10   0   0
WICHITA FALLS TX  47  73  47  79 /  30  10   0   0
GAGE OK           37  70  38  71 /  20  10   0   0
PONCA CITY OK     42  68  41  70 /  60  10   0   0
DURANT OK         49  71  48  78 /  80  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/30
Hazardous weather outlook, Apr 25, 5:41 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT MON APR 25 2005

OKZ004>048-050>052-TXZ083>090-261200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM WAURIKA TO PAULS VALLEY
TO SEMINOLE.

TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE LATE EVENING HOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD CONTINUE TO PLAN FOR SEVERE WEATHER OPERATIONS
THROUGH LATE EVENING.

DISCUSSION...
DETAILS ON THE DEVELOPMENT...POSITION AND MOVEMENT OF KEY WEATHER
FEATURES WILL BE CONTAINED IN THE LATEST REGIONAL WEATHER DISCUSSION
ISSUED BY NWS NORMAN...AND IN GRAPHICS AVAILABLE ON OUR WEBSITE AT
WEATHER.GOV/NORMAN.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE IN THE WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM TUESDAY MORNING.

24

In the hours before

Special weather statement, Apr 25, 4:49 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
549 PM CDT MON APR 25 2005

OKZ039-044-252300-
COTTON OK-STEPHENS OK-
549 PM CDT MON APR 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND STEPHENS
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF CORUM AT 549 PM
CDT...MOVING EAST AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

30
Special weather statement, Apr 25, 4:50 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT MON APR 25 2005

OKZ052-252300-
BRYAN OK-
550 PM CDT MON APR 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

AT 550 PM...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF
ALBANY...MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN THE SOUTHERN HALF OF BRYAN COUNTY SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

 MILLER
Special weather statement, Apr 25, 5:24 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT MON APR 25 2005

OKZ045-050-252345-
JEFFERSON OK-LOVE OK-
624 PM CDT MON APR 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND LOVE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF COURTNEY AT 624 PM
CDT...MOVING EAST AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

30
Special weather statement, Apr 25, 5:42 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT MON APR 25 2005

OKZ018>020-023>030-038-044-260045-
CADDO OK-CANADIAN OK-CLEVELAND OK-COMANCHE OK-COTTON OK-GRADY
OK-KINGFISHER OK-LINCOLN OK-LOGAN OK-MCCLAIN OK-OKLAHOMA OK-PAYNE
OK-POTTAWATOMIE OK-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 201 FOR THE FOLLOWING AREAS

IN OKLAHOMA THIS CANCELS 13 COUNTIES

IN CENTRAL OKLAHOMA

CANADIAN              CLEVELAND             GRADY
KINGFISHER            LINCOLN               LOGAN
MCCLAIN               OKLAHOMA              PAYNE
POTTAWATOMIE

IN SOUTHWEST OKLAHOMA

CADDO                 COMANCHE              COTTON

THIS INCLUDES THE CITIES OF...ANADARKO...NORMAN...MOORE...
OKLAHOMA CITY...PURCELL...CHANDLER...GUTHRIE...SHAWNEE...LAWTON...
CHICKASHA...KINGFISHER...YUKON...EL RENO...MUSTANG...
STILLWATER AND WALTERS.

OKZ031>032-039>043-045>048-050>052-260100-
ATOKA OK-BRYAN OK-CARTER OK-COAL OK-GARVIN OK-HUGHES OK-JEFFERSON OK-
JOHNSTON OK-LOVE OK-MARSHALL OK-MURRAY OK-PONTOTOC OK-SEMINOLE
OK-STEPHENS OK-

SEVERE THUNDERSTORM WATCH NUMBER 201 REMAINS VALID UNTIL 8 PM CDT
FOR THE FOLLOWING AREAS

IN OKLAHOMA THIS WATCH INCLUDES 14 COUNTIES

IN EAST CENTRAL OKLAHOMA

PONTOTOC              SEMINOLE

IN SOUTHEAST OKLAHOMA

ATOKA                 BRYAN                 COAL
HUGHES                JOHNSTON              MARSHALL

IN SOUTHERN OKLAHOMA

CARTER                GARVIN                JEFFERSON
LOVE                  MURRAY                STEPHENS

THIS INCLUDES THE CITIES OF...MADILL...SEMINOLE...DUNCAN...
SULPHUR...TISHOMINGO...PAULS VALLEY...WAURIKA...COALGATE...
ATOKA...MARIETTA...ADA...HOLDENVILLE...ARDMORE AND DURANT.
Special weather statement, Apr 25, 5:46 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
646 PM CDT MON APR 25 2005

OKZ046-260000-
CARTER OK-
646 PM CDT MON APR 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF WILSON AT 646
PM CDT...MOVING EAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

30
Special weather statement, Apr 25, 5:56 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
656 PM CDT MON APR 25 2005

OKZ050-260015-
LOVE OK-
656 PM CDT MON APR 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER LEON AT 656 PM CDT...MOVING
EAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

30

The radar

The Norman radar (KTLX), 126 km away, was scanning. The volume nearest the first event began at 23:54 UTC.

Open the radar archive at this moment

Event by event

5 hail, 1 tornado. Local standard time, as filed.

Hail, Carter

When
April 25, 5:57 PM CST
Where
Carter County, 3 mi NW of Lone Grove
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.200, -97.300

Hail, Carter

When
April 25, 6:08 PM CST
Where
Carter County, 5 mi N of Lone Grove
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.233, -97.267

Hail, Murray

When
April 25, 6:38 PM CST
Where
Murray County, 6 mi S of Sulphur
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.433, -96.967

Hail, Johnston

When
April 25, 6:40 PM CST
Where
Johnston County, Mill Creek
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.400, -96.817

Tornado, Johnston

When
April 25, 7:50 PM CST to 7:55 PM CST
Where
Johnston County, 2 mi NW of Milburn
Rating
F1
Path length
3 mi
Path width
100 yd
Property damage
$125,000
Reported by
GENERAL PUBLIC
Coordinates
34.250, -96.567

A southeast moving thunderstorm produced a tornado near Milburn after dark. This tornado, illuminated by lightning, was seen by several people as it moved east-northeast. The tornado destroyed a small chicken coup or barn. A large tree was also snapped landing on a car, severely damaging the vehicle. Ten to fifteen large pecan trees were uprooted and partially debarked. Several of these trees were reported to be over three feet in diameter.

Hail, Johnston

When
April 25, 8:04 PM CST
Where
Johnston County, Fillmore
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.267, -96.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyThe tornado archive for Oklahoma, 2005Warnings in Oklahoma, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443583, 5443584, 5443585, 5443586, 5443813, 5443587.